Parkinson's Movement
13,544 members12,076 posts

Underwhelmed by Madopar

Hi gang. Is this drug meant to work instantly with ones symptoms or do you need few weeks and aggregate an amount in your system? I’m very surprised at how little difference it makes to my symptoms considering it’s the gold standard etc. I certainly had my honeymoon period with both Azilect and Requip and was looking forward to the day I began Levodopa in a way. But it hasn’t made much difference really and I’m surprised. I take 200mg daily on top of the two drugs already mentioned . Any comments or similar experiences would be welcome. Thanks

23 Replies
oldestnewest

My motto: If it doesn't help, don't take it.

It seems that all of the PD meds have a serious SIDE EFFECT for someone!

PD drugs mess with your mind -- They are supposed to.

Search for SIDE EFFECT on this site. Get an eyeful!

1 like
Reply

Good to see you on this site again Wes. Hope you are doing well.

1 like
Reply

Worked pretty quickly for me. Your dose is quite low- maybe not enough? Perhaps press on for a few weeks and try to take it when you are not eating protein or fibre.

1 like
Reply

Maybe another form of Levodopa would work better for you, e.g. Sinamet.

1 like
Reply

Hi Jeeves

It seems that we have the same issue. Till last July I was taking Azilect and Neupro 8 mg. My neuro added Modopar 50 mg (+12.5) three times a day. In November I visited a new Neuro who told me that I was underdosed. Now my prescription is Modopar 100 mg 3x per day and I feel good My explanation is : if you begin directly with Modopar minimum dose is sufficient Hope it helps😊

1 like
Reply

Does madapar speed walking pace? Does madapar improve posture?

Reply

Thanks all for taking the time. Most appreciated and Roger it is good to know that there is somebody else experiencing the same. Good luck to all.

Reply

Hi Jeeves. I mentioned I was back on Azilect, I am on 1mg per day, not 5. My mistake. I wasn't coping, especially with Xmas coming up, extra shopping, cooking and stress. I have lost my prescription from my recent visit to my Neurologist who had given me a choice of a 50mg dose of Levadopa (similar to Stalevo). I have put myself on to 150mg Stalevo to get through this period. I can't find my 100mg!

Give yourself a month on anything new, miracle drug or not. I wish everyone on this forum a Merry Xmas and Happy New Year. May 2018 find a drug to stop/slow down Parkinson's. If not, thank you all for being here for me. xx

3 likes
Reply

It takes some weeks before the effect really works. I think you should give it 4 weeks at least. It was/is my first PD medication, so maybe different for you. It quickly seemed to calm my anxiety (though maybe that was psychological!), but took a number of weeks before it calmed my tremor, which it did.

1 like
Reply

Hi - I just started on Madopar too at the beginning of December. First four days was very low dose to check how it was tolerated then increased and increased again. All at a non therapeutic level until after two weeks I was increased again to full standard therapeutic dose. I’m now taking 2 x 62.5 (50 + 12.5)mg three times a day so that’s a total of 300 mg of Levodopa.

I’m not having any side effects and it’s made a big difference I’m delighted to say.

It didn’t make any noticeable difference until I got to the full dose though - so I suspect you simply need to get your dose increased.

Hope this helps, you’ve got my contact details I think if you want any more info 🙂

Best wishes - and happy Christmas! 🎄🥂

Marc

1 like
Reply

Thanks Marc and a Merry Christmas to you too!

1 like
Reply

Marc. Just re-reading through this thread. Are you on Azilect and do you take an agonist as well as the Madopar? Hope things are good with you!

Reply

No, just 1mg Rasagiline and the above 300mg of Ldopa (Madopar).

In truth I quite often reduce the Madopar if I don’t feel I need it. I’m trying to limit the amount I take if possible to give me more room to increase later on. For example today I took one Madopar just before lunch when my L hand was shaky and I’ve not hand a pill since. However tomorrow I’ll be working so I’ll probably take two, maybe three if I have to work late.

I find it makes a big difference to stiffness and slowness but less to tremor.

I hope you’re doing ok?

Marc

Reply

Your dose is very small. I am in my 12th year of PD.

Please do not increase your dose without telling your DR.

I take 3,000 mg of Levodopa a day along with 12mg of Requip.

2 likes
Reply

The difference in dosage amazes me. If I were to take 12 mg of requip I would most likely be comatose!

1 like
Reply

Hi I don't take any PD meds now after suffering serious side effects.

I am so much better with out them.

good luck

Robyn

1 like
Reply

i have not taken pd meds for 2 weeks with no significant change to my PD

1 like
Reply

Please keep us posted - hope u stay well

Reply

What were yr side effects pls? My husband doesn’t seem to tolerate them either. He’s just started on madopar and has just gone to bed feeling really unwell.

Reply

What were yr side effects pls? My hubby is on madopar and has reacted badly feeling fluey, shaky and tired. Did you feel like this. I wonder if he had Pd after all. He tried sifrol and reacted badly too. I was told the only way to tell if you have Pd is if you react well to the drugs. Is this true??

Reply

Sometimes it makes you wonder how much money the big drug companies are making!!

Robyn

Reply

So how do you function ?! Without them I’m so slow. I wouldn’t be able to go to work without drugs😕

1 like
Reply

No positive effect for me either :/ Interesting to hear others have same non-response

Reply

You may also like...